Texas, 2019

Drought in Texas, July 10 to 31, 2019

July 10 to 31, 2019 · NWS CRP · 2 events in 2 counties and zones

Abnormally warm and dry conditions occurred over most of south Texas during the month of July. Severe drought conditions developed over southern portions of the Brush Country during the latter half of the month.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Abnormally warm and dry conditions occurred over most of south Texas during the month of July. Severe drought conditions developed over southern portions of the Brush Country during the latter half of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 9, 11:24 PM CST, 36 minutes earlier.

Area forecast discussion, Jul 9, 11:24 PM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1224 AM CDT Wed Jul 10 2019

.DISCUSSION...

See aviation discussion below.

&&

.AVIATION...

VFR conditions and breezy onshore flow tonight will transition to
weak south wind and a mixture of MVFR/VFR ceilings over the
interior sections (west of U.S. 77 and east of S.R. 16)
overnight/early Wednesday. Expect predominate VFR and increasing
onshore flow Wednesday late morning/afternoon.

&&

.PREV DISCUSSION... /Issued 641 PM CDT Tue Jul 9 2019/

DISCUSSION...

Introduced a Small Craft Advisory for the southern bays/nearshore
waters until 03z Wednesday owing to current/expected observations/MSLP
gradient and NAM deterministic output. Aviation discussion below
corresponds to the 00z TAFs.

PREV DISCUSSION... /Issued 326 PM CDT Tue Jul 9 2019/

SHORT TERM (Tonight through Wednesday Night)...

Mid level high pressure across S TX is progged to shift slightly
west tonight and Wed as a short wave tracks southward on the
high's eastern periphery. However, the high pressure will continue
to keep S TX mostly rain free, hot and humid with only a slight
chance expected by Wed night. The slight chance Wed night will be
across the far northwest CWA and across the coastal areas. This is
due to an increase in moisture combined with a weak embedded
upper level short wave.

Temperatures will remain above normal. The low level moisture/RH
will lead to heat indices of 105 to 109 with a few locations
briefly reaching around 110 Wed afternoon. Winds will bring some
relief to the heat with breezy conditions.

LONG TERM (Thursday through Tuesday Night)...

Mid level ridging will continue over the New Mexico and Colorado
region through much of the period. An area of low pressure over the
Florida Panhandle has pushed south into the northeastern Gulf of
Mexico this afternoon. The National Hurricane Center gives this
disturbance an 80% chance of development over the next 5 days. Most
of the latest model guidance suggests that this feature will likely
move inland near the Texas/Louisiana border region on Saturday.
However, the 12Z ECMWF has the system moving a little further east,
across the southeast Louisiana coast, but there is still a lot of
uncertainty with this system. Rain chances should increase,
especially across the open waters, Friday into the weekend as deeper
moisture arrives. Long period swells and high rip current risks will
be likely with coastal flooding possible this weekend. The
combination of mid level ridging and a potential tropical system
passing to our east should maintain subsidence across the area with
above normal temperatures through much of the period. Heat index
values of 105 to 109 degrees likely each afternoon.

MARINE...

A moderate onshore flow this evening will become weak to moderate
overnight and continue through Wed and Wed night. A fairly weak
gradient will support light to moderate winds and low seas through
Friday. South to southeast winds Thursday are expected to become
west to northwest on Friday with a potential tropical system over
the northern Gulf. Small Craft Exercise Caution conditions likely
Saturday night and Sunday as winds increase and longer period
swells approach the middle Texas coast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    77  96  79  95  77  /  20  10  20  20  20
Victoria          76  95  77  95  76  /  20  20  20  40  20
Laredo            80 102  79  97  79  /  10  20  20  20  10
Alice             76 100  78  96  77  /  10  10  20  20  20
Rockport          80  92  80  91  80  /  20  10  20  20  20
Cotulla           79 100  79  96  78  /  20  10  10  20  20
Kingsville        76  98  77  96  77  /  10  10  20  20  20
Navy Corpus       81  91  81  91  81  /  20  10  30  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

LS/77...AVIATION
Hazardous weather outlook, Jul 9, 4:50 AM CST, 19 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
550 AM CDT Tue Jul 9 2019

TXZ229>234-239>247-342>347-442-443-447-101100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
550 AM CDT Tue Jul 9 2019

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Heat index values of 105 to 109 degrees across most of South
Texas. A few of those locations may briefly approach 110 degrees.

Moderate risk of rip currents is expected today along gulf-facing
beaches.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Heat index values of 105 to 109 are expected across most of South
Texas through next week. However, a few locations may approach 110
degrees over the southern Coastal Bend and Rio Grande Plains.

Coastal flooding and rip current risks may become a concern late
week into the weekend, dependent on any potential tropical
development in the northern Gulf of Mexico.

Isolated to scattered thunderstorms will be possible Thursday
through Monday

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-101100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
550 AM CDT Tue Jul 9 2019

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Isolated to scattered thunderstorms will be possible Thursday
through Monday.

Increasing long period swells will be possible by the end of the
week. SCEC conditions may develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Webb

When
July 10, 12:00 AM CST to July 31, 11:59 PM CST
Where
Webb forecast zone
Reported by
Drought Monitor
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Severe drought developed over the southern portion of the county, south of a line from Laredo to Oilton.

Drought, Duval

When
July 10, 12:00 AM CST to July 31, 11:59 PM CST
Where
Duval forecast zone
Reported by
Drought Monitor
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Severe drought developed over the extreme southwestern portion of the county.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, July 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 847096, 847098.